MAUDE Adverse Event Report: Ethicon Inc. BLAKE; Catheter, Irrigation

Ethicon Inc. BLAKE; Catheter, Irrigation
Catalog Number 2229
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient underwent an unknown procedure on an unknown date in 2026 and a drain was used.In the (b)(6) post surgery, the patient was cleaning the outside of the drain, by wiping it down the length and the end snapped off.It snapped off nearer to the wound.Drain was discarded and replaced with other.A sample is available, not original.Additional information has been requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Additional information provided: did the event happen during a procedure? no this was in the (b)(6) post surgery.Were you in the procedure at the time of the event? no.Was the product being used in a clinical trial? no.Event outcome/how was it managed? drains replaced in patients.Has the reporter facility indicated there may be legal action? no.The product available for return? not the originals from when both incidents happened, but one from each of the same batch from theatres.Additional information has been requested however not received.Attempts to obtain the device have been made.If further details are received at a later date a supplemental medwatch will be sent.Procedure name? please provide the date of procedure? date of event where product had an issue? were there any intra-operative complications? if so, what were they? where was the tip of drainage tube located? how was the drain secured? was another product used? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? were any concomitant procedures performed? was a piece of drain retained in the patient? if yes, when was the drain piece removed and describe how? when was the 2nd procedure performed and replaced with a new drain? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? surgeon¿s name? if applicable, will product be returned? if so, please provide the return date and tracking information.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
BLAKE
Common Device Name
Catheter, Irrigation
Manufacturer (Section D)
Ethicon Inc.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
Degania India
251, sector-6, imt manesar
gurugram 12205 2
IN   122052
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
+1(303)552-6892
MDR Report Key50089957
Report Number2210968-2026-07642
Device Sequence Number9913237
Product Code GBX
UDI-Device Identifier10705031003576
UDI-Public(01)10705031003576(17)300520(10)J500679
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number2229
Device Lot NumberJ500679
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/27/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2026
Supplement Date Received by Manufacturer09/08/2026
09/08/2026
Initial Report FDA Received Date07/30/2026
Supplement Report FDA Received Date10/01/2026
10/01/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/20/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown